Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 16, 2016, 5:11 PM EDT for Charlotte County, DeSoto County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 5:11 PM EDT (21:11 UTC)
- Expired
- Jul 16, 2016, 5:32 PM EDT
- In force
- 21 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charlotte County, FL, DeSoto County, FL
The radar
The Tampa radar (KTBW), 93 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539
WUUS52 KTBW 162111
SVRTBW
FLC015-027-162145-
/O.NEW.KTBW.SV.W.0052.160716T2111Z-160716T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
511 PM EDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DESOTO COUNTY IN SOUTH CENTRAL FLORIDA...
CENTRAL CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...
* UNTIL 545 PM EDT
* AT 510 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF ARCADIA TO 5 MILES SOUTH OF
CHARLOTTE COUNTY AIRPORT...MOVING NORTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PUNTA GORDA...PORT CHARLOTTE...CHARLOTTE COUNTY AIRPORT...
BABCOCK WEBB WMA...SOLANA...FORT OGDEN...LAKE SUZY...
CHARLOTTE HARBOR...CHARLOTTE PARK...TROPICAL GULF ACRES...
CLEVELAND...PIRATE HARBOR AND HARBOUR HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2680 8210 2700 8208 2703 8206 2717 8204
2711 8171 2679 8183
TIME...MOT...LOC 2110Z 117DEG 19KT 2705 8187 2682 8197
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
066
WWUS52 KTBW 162132
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
532 PM EDT SAT JUL 16 2016
FLC015-027-162142-
/O.CAN.KTBW.SV.W.0052.000000T0000Z-160716T2145Z/
DESOTO FL-CHARLOTTE FL-
532 PM EDT SAT JUL 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DESOTO AND
CENTRAL CHARLOTTE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RUSKIN.
LAT...LON 2680 8210 2700 8208 2703 8206 2717 8204
2711 8171 2679 8183
TIME...MOT...LOC 2132Z 117DEG 19KT 2710 8199 2687 8209
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:28 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 16, 2:28 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 228 PM EDT SAT JUL 16 2016 .SHORT TERM... Over the past few hours, have seen an increase in tstm activity across the Nature coast; while to the south, east coast seabreeze activity is gradually increase in coverage/intensity. Over the next few hours, expecting the activity across the eastern Peninsula to continue moving slowly to the west as the day progresses. As has been the case recently, greatest coverage of showers and storms is expected along and near the I-75 corridor later this afternoon and into the early evening hours. Weak steering flow remains in place today so some locally higher rainfall totals can be expected in some spots. A few stronger storms can not be ruled out with gusty winds, frequent lightning and small hail possible with the strongest storms. The low-level ridge axis will drift north a bit on Sunday but the east/southeast flow will continue. With no major changes to the airmass, and ample atmospheric moisture in place, diurnal tstm activity can be expected the rest of the weekend. Temperatures will remain above normal into next week with low 90s near the coast, mid 90s inland with heat indices in the 100 to 105 range. .LONG TERM... High pressure will build aloft over the south-central part of the country through mid-week before retreating westward for the end of the week and into next weekend as a trough extends across the east coast. At the surface, the Atlantic ridge axis remains generally north of the forecast area with an easterly flow prevailing. Overall, not much change to the ongoing longer-term forecast. With this easterly flow pattern,the best overall coverage will likely be around the I-75 corridor, with storms shifting westward into the evening. Hard to put too much detail into summertime rainfall forecasts, but with plenty of moisture in place along with sea breeze and other boundary collisions each day, we can expect to see scattered to numerous showers and thunderstorms each day. && .AVIATION... VFR expected outside of any showers and storms with E/SE continuing into Sunday. In the last few minutes, have seen a few small thunderstorms develop across Tampa Bay which may impact PIE and TPA. Will send AMD TAFs with TEMPOs if these isolated storms look to impact the areas. Otherwise, greatest coverage of storms is expected later this afternoon. && .MARINE... Tranquil boating conditions are expected over the Gulf waters through the period with light east to southeast winds and slight seas expected daily with a weak pressure pattern favoring an onshore sea breeze component developing along the coast each afternoon. Wind and seas will be higher in the vicinity of thunderstorms, otherwise no headlines are expected. && .FIRE WEATHER... Abundant moisture combined with elevated rain chances from daily showers and thunderstorms will keep humidity values well above critical levels with no fire weather concerns expected the next several days. && .Preliminary Point Temps/PoPs... TPA 77 93 77 93 / 40 50 30 60 FMY 75 94 76 92 / 30 50 20 60 GIF 75 95 75 93 / 30 30 10 50 SRQ 77 93 77 92 / 40 40 30 60 BKV 74 94 74 93 / 40 40 20 50 SPG 79 93 79 92 / 40 50 30 60 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...11/McKaughan MID TERM/LONG TERM/DECISION SUPPORT...05/Carlisle
Hazardous weather outlook, Jul 16, 4:41 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 441 AM EDT SAT JUL 16 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-170845- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 441 AM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS AFTERNOON INTO EVENING THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SUMMERTIME THUNDERSTORMS ARE EXPECTED DAILY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
In the hours before
Special weather statement, Jul 16, 2:58 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
258 PM EDT SAT JUL 16 2016
FLZ050-161930-
PINELLAS FL-
258 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PINELLAS COUNTY UNTIL
330 PM EDT...
AT 257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLEARWATER...MOVING NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...IN
ADDITION TO FREQUENT LIGHTNING STRIKES.
LOCATIONS IMPACTED INCLUDE...
CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...SOUTH HIGHPOINT...
RIDGECREST...PALM HARBOR...HARBOR BLUFFS...FEATHER SOUND...
SAFETY HARBOR...BELLEAIR...BELLEAIR BLUFFS...BELLEAIR BEACH...
INDIAN SHORES...BELLEAIR SHORE...SAINT PETE CLEARWATER AIRPORT...
CRYSTAL BEACH...BELLEAIR SHORES...WALSINGHAM PARK AND HIGHPOINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2826 8282 2819 8279 2818 8280 2817 8278
2792 8266 2784 8281 2790 8291 2811 8288
2820 8291
TIME...MOT...LOC 1857Z 144DEG 15KT 2795 8278Special weather statement, Jul 16, 3:20 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
320 PM EDT SAT JUL 16 2016
FLZ155-161945-
COASTAL MANATEE FL-
320 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MANATEE COUNTY UNTIL
345 PM EDT...
AT 319 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PALMETTO...MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...IN
ADDITION TO FREQUENT LIGHTNING AND TORRENTIAL RAINFALL.
LOCATIONS IMPACTED INCLUDE...
BRADENTON...PALMETTO...ANNA MARIA...SOUTH BRADENTON...WEST SAMOSET...
WEST BRADENTON...MEMPHIS...ELLENTON...HOLMES BEACH...PALMA SOLA...
ONECO...SAMOSET...BAYSHORE GARDENS AND CORTEZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2752 8277 2761 8260 2757 8251 2753 8251
2750 8247 2743 8257
TIME...MOT...LOC 1919Z 131DEG 12KT 2751 8258Special weather statement, Jul 16, 3:22 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
322 PM EDT SAT JUL 16 2016
FLZ165-265-162000-
INLAND LEE FL-COASTAL LEE FL-
322 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEE COUNTY UNTIL 400 PM
EDT...
AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BONITA SPRINGS...MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...IN
ADDITION TO FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
BONITA SPRINGS...CYPRESS LAKE...VILLAS...LOVERS KEY STATE PARK...
THREE OAKS...SAN CARLOS PARK...HARLEM HEIGHTS...PINE MANOR...IONA...
NORTH NAPLES...FORT MYERS VILLAS...PAGE PARK...ESTERO...
PAGE FIELD AIRPORT AND WHISKEY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2632 8191 2640 8199 2639 8206 2659 8186
2632 8169 2631 8182 2633 8182 2633 8185
2631 8188
TIME...MOT...LOC 1922Z 141DEG 12KT 2634 8183Special weather statement, Jul 16, 4:19 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
419 PM EDT SAT JUL 16 2016
FLZ162-165-262-265-162100-
INLAND LEE FL-INLAND CHARLOTTE FL-COASTAL CHARLOTTE FL-
COASTAL LEE FL-
419 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR CHARLOTTE AND LEE COUNTIES UNTIL
500 PM EDT...
AT 416 PM EDT...DOPPLER RADAR WAS TRACKING NUMEROUS CLUSTERS OF
STRONG THUNDERSTORMS DEVELOPING AND MOVING INTO EASTERN CHARLOTTE
AND LEE COUNTIES. THE MOVEMENT OF THESE STORMS WAS NORTHWEST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH ANY OF THESE
STORMS...IN ADDITION TO FREQUENT LIGHTNING AND TORRENTIAL RAINFALL.
RESIDENTS OF CHARLOTTE AND LEE COUNTIES SHOULD EXPECT AN HOUR OR
MORE OF STORMY CONDITIONS AS THESE STORMS PROGRESS ACROSS THE AREA.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...BONITA SPRINGS...PUNTA GORDA...
LEHIGH ACRES...OLGA...BABCOCK RANCH...CYPRESS LAKE...
ST. JAMES CITY...PINE MANOR...LOVERS KEY STATE PARK...
MATLACHA ISLES-MATLACHA SHORES...BUCKINGHAM...MATLACHA...
THREE OAKS...EAST DUNBAR...SOUTHWEST FLORIDA AIRPORT...
SAN CARLOS PARK...IONA AND CHARLOTTE COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2633 8182 2633 8185 2632 8191 2640 8199
2638 8214 2648 8215 2659 8210 2700 8201
2702 8156 2642 8156 2642 8166 2632 8166
2631 8182
TIME...MOT...LOC 2016Z 128DEG 24KT 2700 8139 2618 8169The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:22 PM EDT | Special Weather Statement | TBW | Hillsborough | 38 min |
| Jul 15, 8:38 PM EDT | Special Marine Warning | TBW | 37 min | |
| Jul 15, 8:57 PM EDT | Special Weather Statement | TBW | Hillsborough | 33 min |
| Jul 16, 2:58 PM EDT | Special Weather Statement | TBW | Pinellas | 32 min |
| Jul 16, 3:20 PM EDT | Special Weather Statement | TBW | Manatee | 25 min |
| Jul 16, 3:22 PM EDT | Special Weather Statement | TBW | Lee | 38 min |
| Jul 16, 4:19 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 41 min |
| Jul 16, 5:04 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 26 min |
| Jul 16, 5:15 PM EDT | Special Marine Warning | TBW | 30 min | |
| Jul 16, 5:37 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Polk | 53 min |
| Jul 16, 6:04 PM EDT | Special Weather Statement | TBW | Manatee | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.